MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after a ureteroscopy and laser stone fragmentation (ursl) procedure, the physician went to insert a universa soft ureteral stent set and found the tip of the pigtail was cracked.A second same type device was used to complete the procedure.The issue with this device was discovered prior to making contact with the patient and it was not used.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 30jan2020, cook was informed of an event involving a universa soft ureteral stent set (rpn: ush-624).Following a ureteroscopy and laser stone fragmentation (ursl) procedure but prior to placing the device in the patient, the physician found the tip of pigtail had a crack in the stent material.To correct the issue, the physician used a second stent to complete the procedure.There was no ham to the patient as a result of the event.The complaint device was returned for a manufacturer's evaluation.The complainant returned one open package containing a universa soft stent for investigation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, the instructions for use, specifications, and quality control data.Visual examination confirmed a 6 fr stent, coil straightener, and the positioner were returned in prior to use condition.The braided tether was returned detached from the stent.The proximal coil was torn starting at the first side port and stopping 4mm from the end of the coil.There were jagged edges on the tear that indicate the tether was pulled through the stent material.The stent was damaged during tether removal.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: the tether should be removed if the stent is to remain indwelling longer than 14 days.Inspections are in place to ensure the tether is positioned properly within the stent prior to distribution.Since the stent was returned with a tear present where the tether should be present , and the tether was separated from the stent, the tear is associated with forceful removal of the tether.This is associated with improper handling of the device after opening the product pouch.Based on the evidence presented by the sample, it appeared that clinical and/or procedural factors have contributed to the event as reported.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9664201
Report Number1820334-2020-00270
Device Sequence Number19618434
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)220822(10)9966686
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number9966686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1